Display Settings:

Format

Send to:

Choose Destination
We are sorry, but NCBI web applications do not support your browser and may not function properly. More information
Amyloid. 2008 Sep;15(3):187-95. doi: 10.1080/13506120802193290.

Outcome of heart rate variability and ventricular late potentials after liver transplantation for familial amyloidotic polyneuropathy.

Author information

  • 1Clinical Physiology, Heart Center, University Hospital, Umeå, and Department of Surgical and Perioperative Sciences, Clinical Physiology, Umeå University, Umeå, Sweden. Rolf.Hornsten@vll.se

Abstract

Reduced heart rate variability (HRV) is common in familial amyloidotic polyneuropathy (FAP), as well as cardiac arrhythmias. We examined the effects of liver transplantation (LTx) on 24-h HRV and ventricular late potentials. Twenty-one liver-transplanted FAP patients underwent Holter-ECG recordings and signal average electrocardiography recordings (SAECG) before and after LTx. Mean follow-up time after LTx was 21.7 months. Three patients had marked increased HRV after LTx, but this was in all cases caused by the development of subtle atrial arrhythmia and did not reflect an improvement in the cardiac autonomic control. In total, ten patients were excluded from analysis of HRV because of arrhythmia. Spectral analysis of HRV showed no significant differences before and after LTx in the remaining 11 patients. Positive late potentials were found in 33% of patients before LTx and this proportion was unchanged after LTx. Reduced HRV and positive late potentials are common in Swedish FAP patients, and remain stable, at least within the short term after transplantation. If an increase of HRV after transplantation is observed, it should raise the suspicion that the patient has developed subtle atrial arrhythmia.

PMID:
18925457
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Informa Healthcare
    Loading ...
    Write to the Help Desk